Alert archive / New Hampshire / River Flood Warnings in 2012

River Flood Warning 15, NWS Gray, ME

September 19, 2012Carroll County, New Hampshire

NWS Gray, ME issued this river flood warning at Sep 19, 2012, 7:12 AM EDT for Carroll County, New Hampshire. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 7:12 AM EDT (11:12 UTC)
Expired
Sep 19, 2012, 10:57 AM EDT
In force
4 hr
Issued by
NWS Gray, ME
Flood severity
Minor

County Carroll County, NH

The radar

The Portland,ME radar (KGYX), 76 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saco River near Conway (CNWN3). The gauge peaked at 9.07 ft at Sep 19, 2012, 8:00 AM EDT.

actionminormoderate51009/1909/20
Action stage
7 ft
Minor stage
9 ft
Moderate stage
12.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01064500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WGUS41 KGYX 191112
FLWGYX


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY, MAINE
712 AM EDT WED SEP 19 2012

...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN NEW HAMPSHIRE

  SACO RIVER NEAR CONWAY AFFECTING CARROLL COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC003-191645-
/O.NEW.KGYX.FL.W.0015.120919T1112Z-120919T1645Z/
/CNWN3.1.ER.120919T1045Z.120919T1045Z.120919T1045Z.NO/
712 AM EDT WED SEP 19 2012

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SACO RIVER NEAR CONWAY
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* AT 6 AM WEDNESDAY THE STAGE WAS...9.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CREST IN THE NEXT HOUR AT 9.1 FEET AND THEN FALL TO BELOW FLOOD STAGE BY LATER THIS MORNING.


$$
1 follow-up statement
327 
WGUS81 KGYX 191457
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
1057 AM EDT WED SEP 19 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE...

  SACO RIVER NEAR CONWAY AFFECTING CARROLL COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC003-191527-
/O.CAN.KGYX.FL.W.0015.000000T0000Z-120919T1645Z/
/CNWN3.1.ER.120919T1045Z.120919T1200Z.120919T1223Z.NO/
1057 AM EDT WED SEP 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SACO RIVER NEAR CONWAY.
* AT 9 AM TODAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 9.0 FEET. THE RIVER WILL CONTINUE TO FALL THROUGH THE DAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Sep 19, 6:06 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 19, 6:06 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
606 AM EDT WED SEP 19 2012

.SYNOPSIS...
A COLD FRONT MOVES OFF THE COAST EARLY THIS MORNING FOLLOWED BY HIGH
PRESSURE THAT WILL BUILD INTO THE REGION TODAY AND TONIGHT WITH
COOLER WEATHER. COLD TEMPERATURES ARE EXPECTED LATE TONIGHT AND
THURSDAY MORNING. HIGH PRESSURE WILL REMAIN IN PLACE FRIDAY BUT
OVER THE WEEKEND THE NEXT SYSTEM WILL APPROACH FROM THE WEST
BRINGING UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WIND ADVSRY OVER ERN AREAS AND THE MIDCOAST HAS BEEN ALLOWED
TO EXPIRE AS WINDS HAVE DIMINISHED AND WINDS BEGIN SHIFTING TO THE
SOUTHWEST.  NO OTHER CHNGS ATTM.

PREV DISC;
WILL CONTINUE THE WIND ADVSRY OVER ERN AREAS FOR A FEW MORE
HOURS...ELSWHR THE WIND ADVSRY WAS CANCELLED AS WINDS OVER NH AND
WRN ME HAVE SHIFTED TO THE W AND DIMINISHED BEHIND THE FROPA. THE
FROPA WILL MOVE OFF THE COAST OVER THE NEXT FEW HRS BRINGING AN
END TO THE RAIN FM W-E EARLY THIS MORNING. DOWNSLOPING WINDS AND
MUCH DRIER AIR WILL QUICKLY OVERSPREAD THE REGION BY MID TO LATE
MORNING SO EXPECT CONDS TO BCM MOSUN OVER MOST AREAS BY AROUND
NOON IF NOT SOONER.  USED A BLEND OF THE MAV/MET GUID FOR TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
HIGH PRES BECOMES CENTERED OVER THE REGION TONIGHT SO CLEAR SKIES,
CALM WINDS AND THUS STG RADIATIONAL COOLING EXPECTED. WENT WITH A
FREEZE WARNING IN THE MTNS AND SOME OF THE FOOTHILLS SINCE TEMPS
EXPECTED TO DROP INTO THE MID-UPR 20S OVER MANY AREAS BY THURS
MRNG. ELSEWHR IN THE INTERIOR PORTIONS SOME TEMPS IN THE LWR-MID 30S
SEEM CERTAIN SO A FROST ADVSRY SEEMED APPROPRIATE.

ON THURS AFTER A COLD START SUNNY SKIES AND LGT WINDS CAN BE
EXPECTED AS HIGH PRES REMAINS CENTERED OVER THE AREA. TEMPS WILL
BE COOL WITH HIGHS STRUGGLING TO REACH THE LWR-MID 60S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE DOMINATES THROUGH FRIDAY...WITH DRY WEATHER. OFFSHORE
INVERTED TROF MAY RETROGRADE ENOUGH TO ALLOW FOR A FEW SHOWERS ON
THE MID COAST OF MAINE FRIDAY NIGHT INTO SATURDAY. OTHERWISE...THE
NEXT COLD FRONT LOOKS TO APPROACH LATE IN THE WEEKEND AND CROSS
THE AREA LATE SUNDAY OR SUNDAY NIGHT WITH THE THREAT FOR SHOWERS.
DRY ZONAL FLOW THEN TAKES OVER FOR EARLY NEXT WEEK WITH SEASONABLE
TEMPS.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...ANY MVFR CONDS OVER THE NEXT FEW HRS WILL BECOME VFR
BY MID MRNG. TNGT SOME AREAS OF LATE NGT AREAS OF VLY FOG WILL
ALLOW IFR CONDS TO DVLP. CONDS WILL RETURN TO VFR ACROSS ALL AREAS
BY MID MRNG THURS.

LONG TERM...VFR CONDITIONS EXPECTED FOR THE MOST PART THURSDAY
NIGHT THROUGH THE WEEKEND...ASIDE FROM SOME EARLY MORNING VALLEY
FOG. SOME MVFR MAY BE EXPERIENCED ON THE MID COAST FRIDAY NIGHT.

&&

.MARINE...
SHORT TERM...WILL CONTINUE THE GALES FOR A FEW MORE HRS DUE TO THE
STG SLY GRAD WINDS AHEAD OF THE FROPA...THEN THE COLD FRONT WILL MOVE
ACROSS THE WATERS WITH A WIND SHIFT TO THE WEST NORTHWEST AND BY
LATER IN THE DAY THE WINDS AND SEAS WILL DIMINISH. THE GALE WRNG
WILL BE REPLACED WITH A SCA BY 8AM. TONIGHT SOME SEAS MAY STILL BE
HIGH ENOUGH TO CONTINUE THE SCA OTRW WINDS WILL BECOME CALM.
MINIMAL SEAS AND WINDS EXPECTED FOR THURS.

LONG TERM...MAINLY SUB-SCA CONDITIONS THROUGH LATE WEEK. AN
INCREASE IN SOUTHERLY FLOW AND SCA CONDITIONS MAY OCCUR SATURDAY
NIGHT INTO SUNDAY NIGHT IN ASSOCIATION WITH THE NEXT COLD FRONT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM 11 PM THIS EVENING TO 7 AM EDT THURSDAY
     FOR MEZ013-014-018>022.
     FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM EDT THURSDAY
     FOR MEZ007>009-012.
NH...FROST ADVISORY FROM 11 PM THIS EVENING TO 7 AM EDT THURSDAY
     FOR NHZ005>010.
     FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM EDT THURSDAY
     FOR NHZ001>004.
MARINE...GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR ANZ150>154.

&&
Hazardous weather outlook, Sep 19, 6:53 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
653 AM EDT WED SEP 19 2012

MEZ007>009-012-NHZ001>004-201100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
653 AM EDT WED SEP 19 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ013-014-018>022-NHZ005>010-201100-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-
653 AM EDT WED SEP 19 2012

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ013-201100-
INTERIOR ROCKINGHAM-
653 AM EDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-201100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
653 AM EDT WED SEP 19 2012

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ014-201100-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
653 AM EDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 11:58 PM EDTAreal Flood AdvisoryGYXCarroll, Coos, Grafton3 hr
Sep 19, 12:12 AM EDTRiver Flood WarningGYXGrafton5 hr
Sep 19, 3:40 AM EDTFrost AdvisoryGYXBelknap, Carroll, Grafton, Merrimack, Strafford, Sullivan27 hr
Sep 19, 3:40 AM EDTFreeze WarningGYXCarroll, Coos, Grafton27 hr

Nearby

River Flood Warnings in New Hampshire, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.